The Ramanujan Journal

, Volume 3, Issue 4, pp 405–461

Some New Applications of Matrix Inversions in Ar

  • Michael Schlosser
Article

Abstract

We apply multidimensional matrix inversions to multiple basic hypergeometric summation theorems to derive several multiple (q-)series identities which themselves do not belong to the hierarchy of (basic) hypergeometric series. Among these are A terminating and nonterminating q-Abel and q-Rothe summations. Furthermore, we derive some identities of another type which appear to be new already in the one-dimensional case.

multidimensional matrix inversions multiple q-series associated to the root systems A and D U(n + 1) series terminating and nonterminating A q-Abel summations terminating and nonterminating A q-Rothe summations 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    G.E. Andrews, “Connection coefficient problems and partitions,” in Proc.Symp.Pure Math. (D. Ray-Chaudhuri, ed.), Vol. 34, Amer. Math. Soc., Providence, R.I., 1979, 1–24.Google Scholar
  2. 2.
    W.N. Bailey, “Some identities in combinatory analysis,” Proc.London Math.Soc. 49(2) (1947), 421–435.Google Scholar
  3. 3.
    G. Bhatnagar, “Inverse relations, generalized bibasic series and their Un extensions,” Ph.D. thesis, The Ohio State University, 1995.Google Scholar
  4. 4.
    G. Bhatnagar, “Dn basic hypergeometric series,” The Ramanujan J. 3 (1999), 175–203.Google Scholar
  5. 5.
    G. Bhatnagar and S.C. Milne, “Generalized bibasic hypergeometric series and their Un extensions,” Adv. in Math. 131 (1997), 188–252.Google Scholar
  6. 6.
    G. Bhatnagar and M. Schlosser, “Cn and Dn very-well-poised 10Á9 transformations,” Constr.Approx. 14 (1998), 531–567.Google Scholar
  7. 7.
    D.M. Bressoud, “A matrix inverse,” Proc.Amer.Math.Soc. 88 (1983), 446–448.Google Scholar
  8. 8.
    L. Carlitz, “Some inverse relations,” Duke Math.J. 40 (1973), 893–901.Google Scholar
  9. 9.
    L. Carlitz, “Some expansions and convolution formulas related to MacMahon's Master Theorem,” SIAM J. Appl.Math. 8 (1977), 320–336.Google Scholar
  10. 10.
    W. Chu, “Some multifold reciprocal transformations with applications to series expansions,” Europ.J.Comb. 12 (1991), 1–8.Google Scholar
  11. 11.
    W. Chu, “Inversion techniques and combinatorial identities—Jackson's q-analogue of the Dougall-Dixon theorem and the dual formulae,” Compositio Math. 95 (1995), 43–68.Google Scholar
  12. 12.
    J.F. van Diejen, “On certain multiple Bailey, Rogers and Dougall type summation formulas,” Publ.RIMS, Kyoto Univ. 33 (1997), 483–508.Google Scholar
  13. 13.
    L. Euler, De serie Lambertiana plurimisque eius insignibus proprietatibus, reprinted in Opera Omnia Ser. I 6, Teubner, Leibzig, 1921, pp. 350–369.Google Scholar
  14. 14.
    G. Gasper, “Summation, transformation and expansion formulas for bibasic series,” Trans.Amer.Soc. 312 (1989), 257–278.Google Scholar
  15. 15.
    G. Gasper and M. Rahman, “An indefinite bibasic summation formula and some quadratic, cubic and quartic summation and transformation formulae,” Canad.J.Math. 42 (1990a), 1–27.Google Scholar
  16. 16.
    G. Gasper and M. Rahman, Basic Hypergeometric Series, Cambridge University Press, Cambridge, 1990(b).Google Scholar
  17. 17.
    I.M. Gessel and D. Stanton, “Application of q-Lagrange inversion to basic hypergeometric series,” Trans. Amer.Math.Soc. 277 (1983), 173–203.Google Scholar
  18. 18.
    I.M. Gessel and D. Stanton, “Another family of q-Lagrange inversion formulas,” Rocky Mountain J.Math. 16 (1986), 373–384.Google Scholar
  19. 19.
    H.W. Gould, “Final analysis of Vandermonde's convolution,” Amer.Math.Monthly 64 (1957), 409–415.Google Scholar
  20. 20.
    H.W. Gould, Combinatorial Identities, Morgantown, 1972.Google Scholar
  21. 21.
    H.W. Gould and L.C. Hsu, “Some new inverse series relations,” Duke Math.J. 40 (1973), 885–891.Google Scholar
  22. 22.
    R.A. Gustafson, “A Whipple's transformation for hypergeometric series in Un and multivariable orthogonal polynomials,” SIAM J.Math.Anal. 18 (1987), 495–530.Google Scholar
  23. 23.
    R.A. Gustafson, “The Macdonald identities for affine root systems of classical type and hypergeometric series very well-poised on semi-simple Lie algebras,” in Ramanujan International Symposium on Analysis (Dec. 26th to 28th, 1987, Pune, India), (N.K. Thakare, ed.) (1989), 187–224.Google Scholar
  24. 24.
    W.J. Holman III, “Summation theorems for hypergeometric series in Un,” SIAM J.Math.Anal. II (1980), 523–532.Google Scholar
  25. 25.
    J. Horn, “Ueber die Convergenz der hypergeometrischen Reihen zweier und dreier Veränderlichen,” Math. Ann. 34 (1889), 544–600.Google Scholar
  26. 26.
    F.H. Jackson, “A q-generalization of Abel's series,” Rend.Circ.Math.Palermo 29 (1910), 340–346.Google Scholar
  27. 27.
    W.P. Johnson, “q-Extensions of identities of Abel-Rothe type,” Discrete Math. 159 (1996), 161–177.Google Scholar
  28. 28.
    P.W. Karlsson and H.M. Srivastava, Multiple Gaussian Hypergeometric Series, Halsted Press, J. Wiley & Sons, New York, 1985.Google Scholar
  29. 29.
    C. Krattenthaler, “A new matrix inverse,” Proc.Amer.Math.Soc. 124 (1996), 47–59.Google Scholar
  30. 30.
    C. Krattenthaler and M. Schlosser, “A new multidimensional matrix inverse with applications to multiple q-series,” Discrete Math. 204 (1999), 249–279.Google Scholar
  31. 31.
    G.M. Lilly and S.C. Milne, “The Cl Bailey Transform and Bailey Lemma,” Constr.Approx. 9 (1993), 473–500.Google Scholar
  32. 32.
    S.C. Milne, “A q-analog of hypergeometric series very-well-poised in SU (n) and invariant G-functions,” Adv. in Math. 58 (1985a), 1–60.Google Scholar
  33. 33.
    S.C. Milne, “A q-analog of the 5 F 4(1) summation theorem for hypergeometric series well-poised in SU(n),” Adv.in Math. 57 (1985b), 14–33.Google Scholar
  34. 34.
    S.C. Milne, “An elementary proof of the Macdonald identities for A.(1),” Adv.in Math. 57 (1985c), 34–70.Google Scholar
  35. 35.
    S.C. Milne, “A q-analog of the Gauss summation theorem for hypergeometric series in U(n),” Adv.in Math. 72 (1988), 59–131.Google Scholar
  36. 36.
    S.C. Milne, “A q-analog of the balanced 3 F 2 summation theorem for hypergeometric series in U(n),” Adv.in Math. 99 (1993), 162–237.Google Scholar
  37. 37.
    S.C. Milne, “Balanced 3 ø 2 summation theorems for U(n) basic hypergeometric series,” Adv.in Math. 131 (1997), 93–187.Google Scholar
  38. 38.
    S.C. Milne and G.M. Lilly, “Consequences of the A l and C l Bailey Transform and Bailey Lemma,” Discrete Math. 139 (1995), 319–346.Google Scholar
  39. 39.
    M. Rahman, “Some cubic summation formulas for basic hypergeometric series,” Utilitas Math. 36 (1989), 161–172.Google Scholar
  40. 40.
    M. Rahman, “Some quadratic and cubic summation formulas for basic hypergeometric series,” Can.J.Math. 45 (1993), 394–411.Google Scholar
  41. 41.
    J. Riordan, Combinatorial Identities, J. Wiley, New York, 1968.Google Scholar
  42. 42.
    M. Schlosser, “Multidimensional matrix inversions and A r and D r basic hypergeometric series,” The Ramanujan J. 1 (1997), 243–274.Google Scholar
  43. 43.
    D. Stanton, “An elementary approach to the Macdonald identities,” in q-Series and Partitions (D. Stanton, ed.), The IMA volumes in mathematics and its applications, Springer-Verlag, Vol. 18, pp. 139–150, 1989.Google Scholar
  44. 44.
    V. Strehl, “Identities of Rothe-Abel-Schläfli-Hurwitz-type,” Discrete Math. 99 (1992), 321–340.Google Scholar
  45. 45.
    Z.X. Wang and D.R. Guo, Special functions, World Scientific, Singapore, 1989.Google Scholar

Copyright information

© Kluwer Academic Publishers 1999

Authors and Affiliations

  • Michael Schlosser
    • 1
  1. 1.Institut für Mathematik der Universität WienWienAustria

Personalised recommendations